Alert archive / Alabama / Wind Advisories in 2023
Wind Advisory 1, NWS Mobile, AL
NWS Mobile, AL issued this wind advisory at Jan 11, 2023, 2:15 PM CST for 12 counties in Alabama; 5 counties in Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Jan 12, 2023, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2023, 2:15 PM CST (20:15 UTC)
- In effect from
- Jan 12, 2023, 9:00 AM CST
- Expired
- Jan 12, 2023, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
672 WWUS74 KMOB 112015 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 215 PM CST Wed Jan 11 2023 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-120400- /O.NEW.KMOB.WI.Y.0001.230112T1500Z-230113T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 215 PM CST Wed Jan 11 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...All of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 9 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
889 WWUS74 KMOB 120451 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1051 PM CST Wed Jan 11 2023 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-121300- /O.CON.KMOB.WI.Y.0001.230112T1500Z-230113T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1051 PM CST Wed Jan 11 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 9 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
041 WWUS74 KMOB 121243 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 643 AM CST Thu Jan 12 2023 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-122100- /O.CON.KMOB.WI.Y.0001.230112T1500Z-230113T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 643 AM CST Thu Jan 12 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
788 WWUS74 KMOB 121934 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 134 PM CST Thu Jan 12 2023 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-130000- /O.CON.KMOB.WI.Y.0001.000000T0000Z-230113T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 134 PM CST Thu Jan 12 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
826 WWUS74 KMOB 122346 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 546 PM CST Thu Jan 12 2023 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-130100- /O.EXP.KMOB.WI.Y.0001.000000T0000Z-230113T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 546 PM CST Thu Jan 12 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Jan 11, 12:18 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jan 11, 12:18 PM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1218 PM CST Wed Jan 11 2023
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1218 PM CST Wed Jan 11 2023
Residual MVFR ceilings may persist across portions of southeast MS
and southwest AL for the next couple of hours before a gradual
rise to VFR is expected. MVFR ceilings are expected to return late
tonight into Thursday morning across most of the area.
Southwesterly winds between 10-15 knots with a few gusts to 20-25
knots will persist this afternoon before diminishing somewhat
tonight. Southwesterly winds will increase to 10-20 knots with
gusts around 25 knots by Thursday morning ahead of an approaching
cold front. /21
&&
PREV DISCUSSION... /issued 520 AM CST Wed Jan 11 2023/
.New NEAR TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Thursday Night)
Issued at 520 AM CST Wed Jan 11 2023
Zonal flow aloft along with a weak, broad upper ridge will persist
through this evening and than shift eastward in response to the
next storm system impacting the area on Thursday. This system
responsible for bringing the next round of thunderstorms will
start out as a medium amplified upper trough over the Great Plains
this evening and shift eastward while digging into a stronger and
larger trough over the eastern CONUS by late Thursday night as
additional shortwave energy over the Great Lakes region merges
with the system.
At the surface, our area will reside between high pressure
centered over the Florida Peninsula and a developing low pressure
area over the central plains that will pass well north of our
area through the period. This will result in an increasing,
southerly/southwesterly surface wind which will help to advect in
low-level moisture from the Gulf. Some very light warm air
advection showers/drizzle may attempt to develop this afternoon
and evening as this increased moisture pushes into the region.
However, with subsidence in place and PWATs only in the 0.8-1.0
inch range, any light showers that do develop will likely be
confined in the Navarre Beach/Destin area where higher instability
is expected. PWATs will increase further to between between
1.3-1.5 inch range on Thursday ahead of a weakly organized squall
line approaching from the northwest ahead of an associated cold
front.
Looking at the possibility of strong to severe storms for
Thursday/Thursday evening, even with the upper low opening as it
moves it moves over the Mississippi River, good upper support is
present, with guidance advertising an 80kt 500mb jet and 120kt
250mb jet moving over the Southeast. Instability is marginal, with
guidance indicating modest 500-1000J/kg MLCapes (which have been
trending lower in the guidance). Wind shear is decent, with EBWD
values of 40-50kts, and 0-1km helicities of around 150m^2/s^s
indicated in the guidance. 55 to 65kt SRF-6km Bulk Shear values
are also expected, so primarily looking for a wind gust threat
with the stronger storms. Wind profiles are generally linear,
indicating that a squall line will be moving across the forecast
area. SPC still has inland southwest and south central Alabama
placed under a Slight Risk for severe storms for Thursday into
Thursday night. The progressive movement of the line will help to
limit water issues.
Highs today will be in the low to mid 70s. As dew points increase
to the low to mid 60s this afternoon, some patchy sea fog may
also attempt to develop over portions of Mobile Bay, the
Mississippi Sound and the nearshore Alabama Gulf waters early this
evening and then expand inland through the overnight hours. Above
seasonal temperature continue tonight and Thursday ahead of the
front, dropping to below seasonal after. Low temperatures tonight
in the upper 50s to low 60s drop into the upper 30s to mid 40s
Thursday night. High temperatures in the 70s are expected on
Thursday. Lastly, a LOW Risk of rip currents today will increase
to MODERATE tonight and HIGH on Thursday and Thursday night. /22
LONG TERM...
(Friday through Tuesday)
Issued at 520 AM CST Wed Jan 11 2023
Drier and colder conditions will take hold over the region through
the weekend. Warmer temperatures and rain chances return early
next week.
The deep upper trough that brought showers and storms to the near
term period will continue to push east of the local area on
Friday. An upper ridge will be right behind it, moving over the
central CONUS by Saturday afternoon. It will then continue its
journey east, with its axis over the Southeast Sunday morning.
Meanwhile, an upper shortwave will develop and progress over the
Four Corners region on Sunday. This shortwave will amplify a bit
as it makes its way towards the Midwest on Monday. Model guidance
then shows this feature pivoting northeast up over the Great Lakes
region by Tuesday. The progression of the shortwave will cause
the aforementioned ridge to be shoved to the east, leaving very
weak ridging to even zonal flow aloft over the Deep South by
Tuesday.
At the surface, high pressure will quickly build in behind the
cold front slated to progress through the region Thursday through
Thursday night (near term period). Expecting the center of the
high to be located directly over the Deep South by Sunday morning.
However, by Monday, the high will shift east in response to a
developing low pressure system over the central CONUS. This low
will progress in tandem with the previously mentioned upper
shortwave, moving northeast up into the Great Lakes region by
Tuesday. A trailing cold front associated with this system is
expected to traverse the Mississippi Valley early on Tuesday, and
eventually make its way towards the Southeastern states after.
What does all of this mean in terms of sensible weather for our
local area? It means that dry and rain-free conditions will
persist through the weekend. Southerly flow will then begin to
usher in moisture into the region Sunday afternoon, with rain
chances expected to return to the region Monday afternoon
(especially west of I-65). Anticipating continued chances for rain
through Tuesday as the cold front slowly sags south.
Additionally, with little to no instability shown by model
guidance, not anticipating much in the way of thunderstorms with
these showers Monday or Tuesday.
Temperatures will start out chilly, then gradually warm through
the period. High temperatures Friday and Saturday will struggle to
warm past the 50s; but, by Tuesday, highs will top out in the
lower to mid 70s. Low temperatures will follow suit, beginning in
the upper 20s north of Highway 84 and in the 30s south of Highway
84 both Friday and Saturday nights. Expecting temperatures to
merely drop into the 50s to around 60 degrees by Monday night.
Lastly, the rip current risk will gradually wane through late
week, with a MODERATE RISK anticipated during the day on Friday
and a LOW RISK to follow for Friday night and through much of the
weekend. /26
MARINE...
Issued at 520 AM CST Wed Jan 11 2023
An approaching storm system will bring an increasing southerly to
southwesterly flow and building seas, and a Small Craft Advisory
has been issued for the Gulf beginning at 9AM Thursday. This
advisory may need to be expanded to include area bays and sounds.
A post system cold front will move through the area Thursday
evening, bringing a moderate to strong offshore flow Thursday
night and Friday before the flow eases on Saturday. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 62 75 42 55 32 55 32 64 / 10 80 10 0 0 0 0 0
Pensacola 64 76 46 55 35 55 38 62 / 10 70 20 0 0 0 0 0
Destin 66 76 48 55 38 55 42 61 / 20 70 40 0 0 0 0 0
Evergreen 59 75 41 53 30 54 30 61 / 0 90 10 0 0 0 0 0
Waynesboro 60 72 38 51 29 53 30 60 / 0 90 0 0 0 0 0 0
Camden 60 71 39 50 30 51 29 60 / 0 90 0 0 0 0 0 0
Crestview 61 76 44 55 30 55 29 62 / 10 80 30 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Thursday morning through late
Thursday night for ALZ265-266.
FL...High Rip Current Risk from Thursday morning through late
Thursday night for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 9 AM Thursday to 9 AM CST Saturday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:48 AM CST | Small Craft Advisory | MOB | 3 days | |
| Jan 11, 4:00 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 50 hr |
| Jan 11, 3:34 PM CST | High Surf Advisory | MOB | Baldwin, Mobile | 29 hr |
Nearby
Wind Advisories in Alabama, 2023Wind Advisories in Mississippi, 2023Wind Advisories in Florida, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.